0

votes

vitamins and min supp questions

Answered on September 12, 2014
Created July 03, 2011 at 4:13 PM

this was about something for stopping certain vitamins and minerals at different times -

E286e6ba6ef6c4c4a31a749e59aa57e1

(608)

on July 08, 2011
at 10:38 PM

I know the effects in the body are long lasting but you need another test to substantiate what your feeling. If your body had been "bailing" Vitamin D for a long period of time you may be pretty low now. One test is nothing, you need a test NOW, since youve stopped.

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 05:02 PM

and was thinking that since most forms of D3 in nature come with high amounts of retinol, that high retinol intake would help balance the excess of D3.

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 03:16 PM

@The Quilt - can you confirm about limiting the K? I had read elsewhere that it was likely that K would help with damage to the cells that had been done by the high amount of D. Something about defective K2 proteins in the body needing more K2 in these situations?

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 12:52 PM

I had a test 2.5 weeks ago showing 156. It takes some time for the levels to drop to a point where depression from vitamin D deficiency would come into play (less than 40 ng/ml). The half life of D3 is quite long in the body, unless you are insinuating that I could be feeling the effects of lowering my level, even though I still have plenty

E286e6ba6ef6c4c4a31a749e59aa57e1

(608)

on July 04, 2011
at 10:08 PM

So you had one initially and that was it or youve had a followup test? If so how log ago was your follow up test.

33907fee54e98865a1988e5eef59147e

(480)

on July 04, 2011
at 05:00 AM

generally feeling weak and spaced out, inability to focus - just feel off, its hard to explain

33907fee54e98865a1988e5eef59147e

(480)

on July 04, 2011
at 04:48 AM

I had a blood test

4781cf8ae1bfcb558dfb056af17bea94

(4359)

on July 04, 2011
at 01:58 AM

Actually, high levels of vitamin D likely create a greater need for vitamin K, not a lower need. Since his levels are currently quite high, he probably should take both vitamin K and retinol until his levels come down to Earth. This will not help any withdrawals symptoms but I personally doubt there are an beyond psychological.

9dd74d3941535d0aaa2c8d3cf454fb7e

on July 04, 2011
at 12:15 AM

Can you be more specific about your withdrawal symptoms? Going up or down sharply on the amount of vitamin D I'm creating or supplementing sometimes causes profuse sweats in myself, as one example.

Ed71ab1c75c6a9bd217a599db0a3e117

(25472)

on July 03, 2011
at 10:35 PM

you dont want as much vitamin K in your diet when youre trying to lower your D.

33907fee54e98865a1988e5eef59147e

(480)

on July 03, 2011
at 05:48 PM

can you add more information? this is a bit vague. Why limit green leafy vegetables for example?

  • 33907fee54e98865a1988e5eef59147e

    asked by

    (480)
  • Views
    7.2K
  • Last Activity
    1402D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

5 Answers

1
7020f68a7752f62f2067fa6a9a3dd0ba

on September 04, 2012
at 06:04 AM

I recently experienced inexplicable symptoms of depression that haven't afflicted for me for decades. I credit this to my running out of my Vitamin D supplement at 5000 IUs per day. Resuming my supplementation ended this episode. I had forgotten what this can feel like, and it was mildly disturbing to say the least. Other than this, I take no medication, and supplement with 2g Vitamin C, a multivitamin, and a tablespoon of fish oil daily. This episode has me firmly convinced that sudden Vitamin D withdrawal can be dangerous.

It also occurs to me that I had crazy cravings for cheese these past few weeks, a food I don't typically eat as I'm lactose intolerant.

1
E500ff12bced3f8c18e2ee2e9c12b275

on May 08, 2012
at 01:26 AM

Hi chase I was taking vitamin d everyday 5000iu when my supply ran out I stopped taking it, after about 2 or 3 weeks of stopping cold turkey I began to experience I what I believe to be withdrawal symptoms that were loss of energy, depression symptoms my mind wouldn???t rest very uncomfortable, the same thoughts going around and around in my head I couldn???t concentrate and had no interest in doing the things that I normally enjoyed I was also kind of spaced out daydream a lot and much more. This all happened around to months ago now and it???s still pretty uncomfortable, what did you do to fix your symptoms did you start taking vitamin d again?? I haven???t because I just felt if it did this to me then I probably shouldn???t take it. But im really fed up of felling like this so im willing to try anything now. What did you do?? What is your story are feeling ok now?? If possible could we maybe email on this issue as you are the only person i could find online who has had somewhat of a similar experience to myself after stopping vitamin d Cheers

1
Ed71ab1c75c6a9bd217a599db0a3e117

(25472)

on July 03, 2011
at 04:42 PM

This is reverse pregnenlone steal syndrome. I have treated it with a higher carb paleo diet more sexual activity and more aerobic exercising and limitation of green leafy veggies for 3 to 6 months. It works but requires a lot of mental work

33907fee54e98865a1988e5eef59147e

(480)

on July 03, 2011
at 05:48 PM

can you add more information? this is a bit vague. Why limit green leafy vegetables for example?

4781cf8ae1bfcb558dfb056af17bea94

(4359)

on July 04, 2011
at 01:58 AM

Actually, high levels of vitamin D likely create a greater need for vitamin K, not a lower need. Since his levels are currently quite high, he probably should take both vitamin K and retinol until his levels come down to Earth. This will not help any withdrawals symptoms but I personally doubt there are an beyond psychological.

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 03:16 PM

@The Quilt - can you confirm about limiting the K? I had read elsewhere that it was likely that K would help with damage to the cells that had been done by the high amount of D. Something about defective K2 proteins in the body needing more K2 in these situations?

Ed71ab1c75c6a9bd217a599db0a3e117

(25472)

on July 03, 2011
at 10:35 PM

you dont want as much vitamin K in your diet when youre trying to lower your D.

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 05:02 PM

and was thinking that since most forms of D3 in nature come with high amounts of retinol, that high retinol intake would help balance the excess of D3.

0
De37acc50148e3d26cb83978a62bfb8f

on June 27, 2012
at 01:20 AM

Take 100 mcg of selenium and all your withdrawal symptoms will go away. Vitamin D is an antiinflamatory, and selenium is too,, therefore you are subtituting one for the other one while you get detox. I have gon 6 months since I have stopped vitamin D the first 4 were very hard until my endocrinologist suggeted selenium , I am like new.

0
E286e6ba6ef6c4c4a31a749e59aa57e1

on July 03, 2011
at 09:38 PM

How do you "know" what your levels are right now?

Everyone who goes through a small decline in seasonal areas. Winter depression for me is closely related to D levels.

33907fee54e98865a1988e5eef59147e

(480)

on July 04, 2011
at 04:48 AM

I had a blood test

E286e6ba6ef6c4c4a31a749e59aa57e1

(608)

on July 04, 2011
at 10:08 PM

So you had one initially and that was it or youve had a followup test? If so how log ago was your follow up test.

33907fee54e98865a1988e5eef59147e

(480)

on July 05, 2011
at 12:52 PM

I had a test 2.5 weeks ago showing 156. It takes some time for the levels to drop to a point where depression from vitamin D deficiency would come into play (less than 40 ng/ml). The half life of D3 is quite long in the body, unless you are insinuating that I could be feeling the effects of lowering my level, even though I still have plenty

E286e6ba6ef6c4c4a31a749e59aa57e1

(608)

on July 08, 2011
at 10:38 PM

I know the effects in the body are long lasting but you need another test to substantiate what your feeling. If your body had been "bailing" Vitamin D for a long period of time you may be pretty low now. One test is nothing, you need a test NOW, since youve stopped.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!